Jump to content
CrazyBoards.org

Question about weight gain & effexor


Recommended Posts

Hi everyone; I would have posted this question on the previous effexor thread but Velvet has me confused about place, progression, etc. of the threads (sorry VE; not trying to diss you but i'm confused about your comments!  I actually enjoy the socialization aspects but hey; that's pathethic ole me)  Anyway, hope I'm posting in the correct area.

I've been on 150 mg of 'fex for ~3 weeks; don't know if it's doing much good in re:  to my anxiety but I'll give it a little longer.  Anyway, one of the side effects I have is no appetite, (have to force myself to eat) but I don't seem to be losing much weight (gained an s*** load prior to starting the effexor).  So, is the weight gain many users talk about due to the effexor itself  (i.e., a chemical byproduct), or are you feeling better so you're eating more?

Also, is anyone having trouble (blush) peeing?  You know how first thing in the morning you have to dash to the B.R. to go?  Well, sometimes I realize 3 hours after waking up that I haven't peed yet.  I mentioned this to the pdoc but he just nodded (honestly, don't you think they could be replaced by bobblehead dolls at times?) Don't know whether I should be concerned about this or not ('specially since I'm a woman and it's not good for us to 'hold it in.")

If you told me I'd be talking about this in a public forum when I was in college, I wudda laughed you out of town  ;)

Link to comment
Share on other sites

Urinary retention. It's an odd side effect, but alas, a pretty common one, too. It generally decreases over time. I had this problem with Effexor, too. It wasn't so much a problem going, it was the starting that was the problem.

Helpful stuff: Drink lots of water and cranberry juice. Hold something warm against your abdomen between your belly button and pubes. Press on bladder.

If it becomes painful or you find that you can't pee, call your doc ASAP.

Greeny

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...